Alert archive / Georgia / Freeze Warnings in 2018
Freeze Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 13, 2018, 4:11 PM EDT for 63 counties in Georgia. It took effect at Mar 14, 2018, 4:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2018, 4:11 PM EDT (20:11 UTC)
- In effect from
- Mar 14, 2018, 4:00 AM EDT
- Expired
- Mar 14, 2018, 10:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 63 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -130 m²/s²
- 0-3 km storm-relative helicity
- -162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS72 KFFC 132011 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 411 PM EDT Tue Mar 13 2018 GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078-079- 081>084-141400- /O.UPG.KFFC.FZ.A.0004.180314T0800Z-180314T1400Z/ /O.NEW.KFFC.FZ.W.0004.180314T0800Z-180314T1400Z/ /O.NEW.KFFC.FZ.A.0005.180315T0900Z-180315T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Crawford-Bibb-Twiggs-Wilkinson- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, and Macon 411 PM EDT Tue Mar 13 2018 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 4 AM to 10 AM EDT Wednesday. A Freeze Watch has also been issued. This Freeze Watch is in effect from late Wednesday night through Thursday morning. The Freeze Watch is no longer in effect. * Temperatures...Upper 20s to lower 30s Wednesday morning. Lower 30s Thursday morning. * Locations...Much of north Georgia and parts of central Georgia mainly north of a Columbus to Macon to Louisville line. * Timing...Freeze Warning from 4 am until 10 am Wednesday. Freeze Watch late Wednesday night through Thursday morning. * Impacts...Freezing temperatures could damage early spring vegetation and pose a threat to outdoor pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ GAZ080-085-086-089>098-102>113-141400- /O.NEW.KFFC.FR.Y.0001.180314T0800Z-180314T1400Z/ /O.NEW.KFFC.FZ.A.0005.180315T0900Z-180315T1400Z/ Taylor-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon- Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter- Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 411 PM EDT Tue Mar 13 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Peachtree City has issued a Frost Advisory, which is in effect from 4 AM to 10 AM EDT Wednesday. A Freeze Watch has also been issued. This Freeze Watch is in effect from late Wednesday night through Thursday morning. * Locations...Frost likely across parts of central Georgia mainly along and south of a Columbus to Macon to Louisville line. * Temperatures...Low to mid 30s Wednesday morning. Low 30s for Thursday morning. * Timing...Frost Advisory from 4 am until 10 am Wednesday. Freeze Watch late Wednesday night through Thursday morning. * Impacts...Cold temperatures could damage early spring vegetation and pose a threat to outdoor pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
1 follow-up statement
188 WWUS72 KFFC 140800 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 400 AM EDT Wed Mar 14 2018 GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078-079- 081>084-141500- /O.CON.KFFC.FZ.W.0004.000000T0000Z-180314T1400Z/ /O.CON.KFFC.FZ.A.0005.180315T0900Z-180315T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Crawford-Bibb-Twiggs-Wilkinson- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, and Macon 400 AM EDT Wed Mar 14 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * Temperatures...Upper 20s to lower 30s this morning. Lower 30s Thursday morning. * Locations...Much of north Georgia and parts of central Georgia mainly north of a Columbus to Macon to Louisville line. * Timing...Freeze Warning in effect until 10am this morning. Freeze Watch late tonight through Thursday morning. * Impacts...Freezing temperatures could damage early spring vegetation and pose a threat to outdoor pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ GAZ080-085-086-089>098-102>113-141500- /O.CON.KFFC.FR.Y.0001.000000T0000Z-180314T1400Z/ /O.CON.KFFC.FZ.A.0005.180315T0900Z-180315T1400Z/ Taylor-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon- Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter- Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 400 AM EDT Wed Mar 14 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * Locations...Frost likely across parts of central Georgia mainly along and south of a Columbus to Macon to Louisville line. * Temperatures...Low to mid 30s Wednesday morning. Low 30s for Thursday morning. * Timing...Frost Advisory in effect through 10am this morning. Freeze Watch late tonight through Thursday morning. * Impacts...Cold temperatures could damage early spring vegetation and pose a threat to outdoor pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 13, 1:44 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 13, 1:44 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 144 PM EDT Tue Mar 13 2018 .PREV DISCUSSION... /Issued 1109 AM EDT Tue Mar 13 2018/ UPDATE... So far this morning the forecast has been largely on track with no real changes made. Water vapor loop is picking up nicely on several upstream mid level perturbations/waves. Associated with these waves are several cloud layers. The wave currently across Arkansas will approach the CWA a few hours before the wave across Wisconsin/ Illinois. The arrival of the first wave this afternoon will likely induce few-scattered stratocumulus clouds across a good chunk of north Georgia with some cirrus also possible. Will continue to monitor the timing and coverage of these clouds. No precip or major impacts expected today. highs on track for near 50 north to around 60 central. Kovacik PREV DISCUSSION... /Issued 730 AM EDT Tue Mar 13 2018/ PREV DISCUSSION... /Issued 340 AM EDT Tue Mar 13 2018/ SHORT TERM /Today through Wednesday/... Dry, northwest flow will continue over the state through the short term period. Stratocu over north Georgia this morning will continue to scatter and dissipate over the next few hours. Winds will remain breezy today, particularly in the higher elevations, although speeds should remain below Wind Advisory criteria. Freeze Warning remains in effect through 10 AM this morning for a majority of north Georgia, and a Freeze Watch continues for Wednesday morning for most of north and central Georgia. At this time, will allow day shift to coordinate issuance of Freeze Warning with the most up-to-date model guidance. Freezing temperatures look to be more certain Wednesday for much of the area, but the southern boundary of the Warning needs to be firmed up. Have not added mention of frost in the grids for today or Wednesday with dry air mass in place and winds expected to be 7kt or higher. Under these conditions, even patchy frost should be a stretch. Temperatures will remain chilly through the short term, with highs today in the 50s, and a few degrees cooler on Wednesday. 31 LONG TERM /Wednesday Night through Monday/... No major changes needed to the extended portion of the forecast. High pressure across the Gulf States will shift to the southeast over the FL peninsula by Thursday. This high center will keep getting shoved a bit south and east through the weekend as a second area of high pressure builds southward from the Great Lakes. Situated between the two high pressure centers will be a backdoor frontal boundary. This front will flirt with north GA for the early part of the weekend, and then push south across the CWFA during the latter half of the weekend. Even though most of the 500mb energy will stay north of the area for Friday and Saturday, a few weaker waves could ride the backdoor front, helping to produce some precipitation. By late in the weekend, a stronger wave, accompanied by a southern stream piece of energy will move east across the area, brining a more widespread area of precip to areas mainly south of the Interstate 20 corridor. A cold front is still progged to impact the area early next week. NListemaa FIRE WEATHER... Sunny skies and a dry air mass will allow fuels to dry through the week. Relative humidity values will drop into the upper 20s and 30s for a few hours this afternoon, with the lowest RH over central and eastern Georgia. Winds will continue to be breezy, with speeds of 10- 12kt with gusts to 20-25kt this afternoon. For Wednesday, RH will drop to 25 percent or below for several hours, generally south and east of I-85, and 25 to 30 percent for areas north. Winds should be lighter. Depending on drying today, a Fire Danger Statement may be necessary for Wednesday. Thursday will be another low RH day across the area. Most all of the outlook area have humidities at or below 30 percent. Skies will be mostly clear, with W/SW winds 10 to 15 mph across most of the area. In the higher terrain, winds will be slightly higher and range from 15 to 20 mph, mostly at elevations above 2000 ft. Humidities will begin to creep up on Friday, with most values at or above 35 percent. Cloud cover will also be on the increase. .AVIATION... 18Z Update... VFR conditions are expected through the period. NW winds at 10-12 kt with gusts to 18-22 kt this afternoon will decrease to 6-10 kt overnight. Scattered cigs at 3500ft anticipated in north Georgia tonight until clearing out around 06Z Wednesday. Winds will be gusty again Wednesday, with 10-14kt with gusts to 20-24 kt after 15z. //ATL Confidence...18Z Update... High on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 56 30 52 32 / 0 0 0 0 Atlanta 53 31 50 34 / 0 0 0 0 Blairsville 47 24 43 27 / 0 5 5 0 Cartersville 52 29 49 30 / 0 0 0 0 Columbus 59 35 56 33 / 0 0 0 0 Gainesville 51 29 48 33 / 0 0 0 0 Macon 59 32 56 31 / 0 0 0 0 Rome 53 29 50 31 / 0 0 0 0 Peachtree City 55 30 52 31 / 0 0 0 0 Vidalia 61 35 57 34 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Wednesday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Butts...Carroll...Catoosa...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Dade...DeKalb...Douglas... Fayette...Floyd...Forsyth...Glascock...Gordon...Greene... Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry... Jackson...Jasper...Jefferson...Jones...Lamar...Madison... Meriwether...Monroe...Morgan...Murray...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Talbot...Taliaferro... Troup...Twiggs...Upson...Walker...Walton...Warren...Washington... Whitfield...Wilkes...Wilkinson. && SHORT TERM...Kovacik LONG TERM....SNELSON AVIATION...King
Hazardous weather outlook, Mar 13, 12:55 PM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1255 PM EDT Tue Mar 13 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1255 PM EDT Tue Mar 13 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Colder than normal temperatures will continue through Thursday. A Freeze Watch is in effect for Wednesday morning for much of the outlook area. Freezing temperatures are once again expected for Thursday morning across much of north and central Georgia. Early-bloom plants and crops will be most susceptible to the freezing temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:11 PM EDT | Frost Advisory | FFC | Bleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 19 more | 18 hr |
| Mar 13, 4:11 PM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 82 more | 18 hr |
Nearby
Freeze Warnings in Georgia, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.